Hail, Rockingham
- When
- August 22, 11:53 AM EST to 11:55 AM EST
- Where
- Rockingham County, 0.5 mi E of Newmarket
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 43.080, -70.940
A severe thunderstorm produced .88 inch hail in Newmarket.
88 inch hail in Newmarket.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
An isolated severe thunderstorm dropped .88 inch hail in Newmarket.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 22, 9:58 AM EST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1058 AM EDT SAT AUG 22 2009
.SYNOPSIS...
A COLD FRONT OVER THE GREAT LAKES WILL MOVE SLOWLY EAST TODAY AND
TONIGHT. HURRICANE BILL WILL CONTINUE TO MOVE NORTH TODAY (SEE
LATEST TRACK INFORMATION FROM THE TROPICAL PREDICTION CENTER). IT
WILL PASS JUST EAST OF THE GULF OF MAINE SUNDAY MORNING...BEFORE
MOVING INTO THE CANADIAN MARITIMES. HIGH PRESSURE WILL SLOWLY
DEVELOP OFF THE EAST COAST EARLY NEXT WEEK. A STRONG COLD FRONT
WILL USHER IN COOLER CANADIAN AIR BY LATE IN THE WEEK.
&&
.NEAR TERM /UNTIL 7 PM THIS EVENING/...
THE FLAVOR OF THE CURRENT FORECAST HAS NOT BEEN CHANGED MUCH...AND
THE GRIDDED AND TEXT FORECASTS WERE UPDATED TO ACCOUNT FOR TRENDS.
FOR THE BALANCE OF THE DAY...CONVECTION AND FLOODING POTENTIAL
WILL BE THE MAIN FORECAST PROBLEMS.
A BAND OF CLOUDINESS AHEAD OF A WEAK COLD FRONT OVER THE GREAT
LAKES EXTENDED FROM THE MID ATLANTIC INTO NORTHERN MAINE. SOUTH
AND EAST OF THE BAND...HIGH AND MID LEVEL CLOUDINESS ALLOWED FOR
SOME SUNSHINE... AND CUMULUS WAS STARTING TO BUILD HERE. WHILE
SOME SHOWERS WERE STREAMING NORTHEAST IN THE DEEP SOUTH TO
SOUTHWEST FLOW...THE MAIN BAND OF SHOWERS EXTENDED BACK THROUGH
SOUTHEAST NEW YORK INTO WESTERN NEW ENGLAND.
THE DEEP SOUTH TO SOUTHWEST FLOW THROUGH THE MID LEVELS WAS AHEAD
OF A LONG WAVE TROUGH IN THE MID LEVELS WHICH EXTENDED FROM THROUGH
THE GREAT LAKES. WHILE THE PATTERN IS MORE OR LESS THE SAME AS
FRIDAY...THERE ARE SOME IMPORTANT DIFFERENCES. FIRST...THE TOTAL
MOISTURE IN THE COLUMN IS NOT AS HIGH (AS SEEN ON THE 1200 UTC
SOUNDINGS IN THE NORTHEAST). THE AXIS OF HIGHEST PRECIPITABLE
WATERS WAS IN MORE OR LESS THE SAME PLACE AS THE BAND OF SHOWERS.
SURFACE DEW POINTS ARE ALSO A FEW DEGREES LOWER THAN FRIDAY...WITH
THE AXIS OF HIGHEST DEW POINTS EXTENDING JUST AHEAD OF THE BAND OF
SHOWERS. 850 MB DEW POINTS ARE ALSO A TAD LOWER...WITH THE 15
DEGREE CELSIUS CONTOUR POINTING INTO NEW ENGLAND. BECAUSE THE
MOISTURE CONTENT IS LOWER...THE INSTABILITY ALSO APPEARS TO BE
LOWER THIS MORNING AHEAD OF THE LONG WAVE TROUGH.
MODIFYING MORNING SOUNDINGS SHOW A DECENT CAPE PROFILE FOR THE
CONNECTICUT RIVER VALLEY AND SOUTHERN NEW HAMPSHIRE. THESE AREAS
CONTINUE TO BE THE BEST LOCATIONS FOR DEEP CONVECTION...AND
ENHANCED WORDING WAS RETAINED OF THE BALANCE OF THE DAY.
BULK SHEAR IS HIGH THIS MORNING...BUT THIS SHOULD BACK OFF IN THE
AFTERNOON AS THE JET STREAK OVER THE ST LAWRENCE THIS MORNING
EXITS. IN ADDITION...THE LCL HEIGHTS ARE HIGHER THAN THIS TIME
FRIDAY...SO THE CONVECTION MODE TODAY FOR DEEP CONVECTION SHOULD
BE MORE ALONG THE LINES OF WIND DAMAGE FROM WET MICROBURSTS.
AS FAR AS FLOODING POTENTIAL...WILL HAVE TO WAIT TO SEE HOW THE
BAND TO THE WEST SETS UP. THIS COULD BECOME MORE OR LESS STATIONARY
LATER THIS AFTERNOON AND THIS EVENING. OUTSIDE THE AREAS THAT GOT
RAIN FRIDAY...MOST OTHER AREAS HAVE BEEN COMPARATIVELY DRY THE
PAST COUPLE OF WEEKS. WITH THIS IN MIND...WILL NOT ISSUE A FLOOD
WATCH JUST YET. MORE IN THE FLOOD POTENTIAL IS CONTAINED IN THE
HYDROLOGY SECTION BELOW.
&&
.SHORT TERM /7 PM THIS EVENING THROUGH 6 AM SUNDAY/...
SHOWERS OVERNIGHT WITH EVENING THUNDERSTORMS SOME OF WHICH COULD
POSSESS HEAVY RAIN AND GUSTY WINDS. ALSO CONTINUED AREAS OF FOG.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
HURRICANE BILL PASSES AT IT CLOSEST POINT TO THE MAINE COAST
SUNDAY MORNING...BUT STILL JUST EAST OF THE GULF OF MAINE. TRACK
CONSENSUS IS HIGHLY CLUSTERED (SEE TROPICAL PREDICTION CENTER
FORECASTS FOR DETAILS). A FEW SHOWERS MAY REACH COASTAL AREAS FROM
THIS SYSTEM AS IT GRADUALLY BEGINS EXTRATROPICAL TRANSITION DURING
ITS PASSAGE JUST EAST OF THE GULF OF MAINE. THERE WILL BE
SCATTERED SHOWERS AND STORMS DURING THE AFTERNOON AS WELL...AS
INVERTED TROUGH REMAINS IN PLACE OVER NORTHERN NEW ENGLAND FOR
SEVERAL HOURS DURING THE DAYTIME HOURS.
A SECOND AREA OF SHOWERS WILL OCCUR ALONG THE OLD FRONTAL
BOUNDARY...IN THE WESTERN MOUNTAINS AND FOOTHILLS OF MAINE AND
PORTIONS OF NEW HAMPSHIRE. PRECIPITABLE WATER VALUES WILL STILL BE
HIGH...SO A FEW DOWNPOURS WILL STILL BE POSSIBLE IN A FEW STORMS.
MAIN THREAT WILL BE WAVE ACTION AND RIP CURRENTS (SEE SPLASH-OVER
SECTION BELOW).
UPPER TROUGH WHICH HELPED TO MOVE BILL NORTHWARD WILL CONTINUE
TO WEAKEN AND CROSS OUR FORECAST AREA ON MONDAY.
HIGH PRESSURE WILL SLOWLY BUILD OFF THE EASTERN SEABOARD
THEREAFTER. HOWEVER...LATER IN THE WEEK A RELATIVELY STRONG COLD
FRONT WILL CROSS NEW ENGLAND AS CANADIAN HIGH PRESSURE BUILDS
TOWARDS THE REGION.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
IN THE NEAR TERM /REST OF TODAY/...MVFR CONDITIONS ARE SLOWLY
LIFTING TO VFR WITH THE REDUCTION IN FOG AND STRATUS DUE TO
SUNSHINE. THIS WILL LIKELY BE THE CASE FOR THE REST OF THE
DAY...AS VFR CONDITIONS ARE INTERRUPTED BY MVFR CONDITIONS IN
CONVECTION. SINCE DEEPER CONVECTION HAS NOT YET DEVELOPED... WILL
CONTINUE WITH THE VCTS IN THE TERMINAL FORECASTS FOR NOW...AND ADD
TSRA WHEN THE THREAT BECOMES MORE CONCRETE.
IN THE SHORT TERM /TONIGHT/...CONDITIONS LOWERING TO IFR/LIFR IN
FOG/SHOWERS/THUNDERSTORMS TONIGHT.
LONG TERM...IFR OR MVFR CONDITIONS EXPECTED SUNDAY. CONDITIONS
WILL GRADUALLY IMPROVE THROUGH MONDAY. DRIER/WARMER CONDITIONS
THEREAFTER...WITH GUSTY SOUTHWESTERLY WINDS DEVELOPING BY WEDNESDAY.
&&
.MARINE...
IN THE NEAR TERM /TODAY/...WINDS REMAIN FROM THE SOUTH THIS
MORNING AND ARE GENERALLY 10 KNOTS OR LESS. AS HAS BEEN THE ASE
THE PAST COUPLE OF DAYS...THE LOCAL SEA BREEZE CIRCULATIONS WILL
FORM...AND ENHANCE THE GRADIENT IN PLACE. THIS IS COVERED WITH THE
CURRENT FORECAST...AND NOT MUCH CHANGE HERE.
THE SWELL FROM BILL IS STARTING TO AFFECT THE WATERS...AND NOAA
AND GOMOOS BUOYS ARE SHOWING 16 SECOND PERIOD WAVES. THIS WILL
INCREASE AS THE WAVES REFRACT AROUND LAND MASSES FOR SOUTHERN
WATERS. THE INFLUENCE WILL BE MORE DIRECT FOR EASTERN WATERS...AND
SEAS WERE BUMPED UP HERE A BIT FOR THE AFTERNOON.
THE GOMOOS BUOY ON THE EASTERN MAINE SHELF IS SHOWING VISIBILITIES
LESS THAN ONE-HALF NAUTICAL MILE WITH THE FOG BANK SITTING OVER
THE EASTERN WATERS. THE VISIBILITY WAS REDUCED IN ANZ150 TO
ACCOUNT FOR THIS.
IN THE SHORT TERM /TONIGHT/...SCAS TONIGHT FOR SEAS AND WINDS
GUSTS TO 25 KT OVER THE OUTER WATERS.
LONG TERM...ALL WAVE MODEL GUIDANCE PEAKS WAVES AROUND 18Z SUNDAY.
SWELL DIRECTION SWITCHES FROM THE SE SATURDAY NIGHT...TO ENE SUNDAY.
SMALL CRAFT ADVISORY WILL PROBABLY REMAIN IN EFFECT UNTIL EARLY
MONDAY DUE TO SEAS. WINDS TO COME UP OUT OF THE WSW BY WEDNESDAY.
&&
.HYDROLOGY...
THE AXIS OF THE DEEPEST MOISTURE REMAINS TO THE WEST OF THE FORECAST
AREA THIS MORNING...AS THE HIGHEST PRECIPITABLE WATERS AND SURFACE
DEW POINTS ACROSS THE MID ATLANTIC INTO WESTERN NEW ENGLAND. TO THIS
POINT...THE NARROW AREA OF SHOWERS AND THUNDERSTORMS WAS ENTERING
SOUTHEAST NEW YORK STATE...AND IT IS THIS AREA THAT NEEDS TO BE WATCHED
FOR THIS AFTERNOON AND EVENING.
0600 UTC MODELS INDICATE THAT THIS BAND WILL ENTER THE WESTERN ZONES
THIS AFTERNOON...THEN STRETCH ACROSS CENTRAL NEW HAMPSHIRE INTO WESTERN
MAINE. SOME OF THE AFOREMENTIONED AREAS RECEIVED 2 TO 3 INCHES OF
RAIN WITH THE CONVECTION YESTERDAY. WITH STILL SOME UNCERTAINTY AS
TO WHERE THE AREA WILL FOCUS...WILL HOLD OF ON A WATCH FOR NOW...BUT
THIS MAY BECOME NECESSARY THIS AFTERNOON FOR TONIGHT.
&&
.TIDES/COASTAL FLOODING...
THE NERACOOS COASTAL FLOOD NOMOGRAM CONTINUES TO SHOW THE GREATEST
THREAT FOR SPLASH-OVER TO BE THE 159 PM HIGH TIDE (PORTLAND)
SUNDAY AFTERNOON. EXPECT MINOR TO MODERATE SPLASH-OVER CONDITIONS
AT THAT TIME AS A STORM TIDE OF AROUND 11 FEET WILL COMBINE WITH
NEARSHORE WAVES OF AROUND 10 FEET (THERE IS A VERY GOOD CONSENSUS
AMONG THE WAVE MODELS). SWELL DIRECTION SWITCHES TO THE EAST-NORTHEAST
SUNDAY MORNING...WHICH WOULD MAKE EAST AND NORTHEAST FACING
BEACHES THE MOST VULNERABLE. HAVE ISSUED A STATEMENT TO DISCUSS
THE ABOVE CONDITIONS AND POSSIBLE RIP TIDES AS MANY BEACH-GOERS
WILL BE OUT AND ABOUT THIS WEEKEND DUE TO THE WARM CONDITIONS
(BOTH AIR AND WATER TEMPERATURES).
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...COASTAL FLOOD ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM EDT
SUNDAY FOR MEZ023>028.
NH...COASTAL FLOOD ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM EDT
SUNDAY FOR NHZ014.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR ANZ150>154.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 426 AM EDT SAT AUG 22 2009 NHZ001>005-230830- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON- 426 AM EDT SAT AUG 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT THERE WILL BE SCATTERED SHOWERS AND THUNDERTORMS TODAY AND TONIGHT. ISOLATED STORMS MAY PRODUCE GUSTY WINDS AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HURRICANE BILL WILL MAKE ITS CLOSEST APPROACH SUNDAY MORNING...PASSING JUST EAST OF THE GULF OF MAINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007>009-012>014-230830- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET- 426 AM EDT SAT AUG 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...TODAY AND TONIGHT THERE WILL BE SCATTERED SHOWERS AND THUNDERTORMS TODAY AND TONIGHT. ISOLATED STORMS MAY PRODUCE GUSTY WINDS AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HURRICANE BILL WILL MAKE ITS CLOSEST APPROACH SUNDAY MORNING...PASSING JUST EAST OF THE GULF OF MAINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ018>022-NHZ006>010-013-230830- INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM- 426 AM EDT SAT AUG 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT THERE WILL BE SCATTERED SHOWERS AND THUNDERTORMS TODAY AND TONIGHT. ISOLATED STORMS MAY PRODUCE GUSTY WINDS AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HURRICANE BILL WILL MAKE ITS CLOSEST APPROACH SUNDAY MORNING...PASSING JUST EAST OF THE GULF OF MAINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ023>028-NHZ014-230830- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- COASTAL ROCKINGHAM- 426 AM EDT SAT AUG 22 2009 ...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY TONIGHT. THERE WILL BE SCATTERED SHOWERS AND THUNDERTORMS TODAY AND TONIGHT. ISOLATED STORMS MAY PRODUCE GUSTY WINDS AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY SUNDAY. HURRICANE BILL WILL MAKE ITS CLOSEST APPROACH SUNDAY MORNING...PASSING JUST EAST OF THE GULF OF MAINE. LARGE BUILDING WAVES WILL ALLOW FOR THE POSSIBILITY OF MINOR SPLASH-OVER NEAR THE TIME OF HIGH TIDE EARLY SUNDAY MORNING. MINOR TO MODERATE SPLASH-OVER CONDITIONS ARE POSSIBLE NEAR THE TIME OF HIGH TIDE EARLY SUNDAY AFTERNOON. STRONG RIP CURRENTS ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-230830- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 426 AM EDT SAT AUG 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT A SOUTHEAST SWELL WILL GRADUALLY BUILD TODAY AND BECOME AN EASTERLY SWELL TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LARGE EASTERLY SWELL WILL EVOLVE SUNDAY MORNING AS HURRICANE BILL PASSES JUST EAST OF THE GULF OF MAINE. SHOALING AREAS WILL BE PARTICULARLY VULNERABLE TO LARGE BREAKING WAVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAY ME
1000 AM EDT SAT AUG 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TSTM WND DMG HANOVER 43.70N 72.29W
08/21/2009 GRAFTON NH LAW ENFORCEMENT
HANOVER POLICE DEPARTMENT REPORTED ONE DOWNED TREE ACROSS
WEBSTER AVE. IN HANOVER.
0235 PM TSTM WND DMG CANAAN 43.65N 72.01W
08/21/2009 GRAFTON NH LAW ENFORCEMENT
HANOVER POLICE DEPARTMENT REPORTED TREES DOWN ACROSS
GOOSE POND ROAD IN CANAAN.
0240 PM HEAVY RAIN 3 NE HANOVER 43.73N 72.25W
08/21/2009 M1.00 INCH GRAFTON NH TRAINED SPOTTER
SPOTTER REPORTED RAINFALL OF ONE INCH JUST NORTH OF
HANOVER.
0255 PM TSTM WND DMG LITTLETON 44.31N 71.77W
08/21/2009 GRAFTON NH PUBLIC
PUBLIC REPORTS LARGE BRANCHES BROKEN IN LITTLETON, TIME
BASED ON RADAR.
0301 PM TSTM WND DMG 4 NNW LEBANON 43.70N 72.28W
08/21/2009 GRAFTON NH LAW ENFORCEMENT
HANOVER POLICE REPORTS ONE TREE DOWN ACROSS RIVER ROAD IN
HANOVER.
0329 PM TSTM WND DMG DANBURY 43.53N 71.86W
08/21/2009 MERRIMACK NH PUBLIC
PUBLIC REPORTS SMALL BRANCHES BROKEN IN DANBURY, TIME
BASED ON RADAR.
0411 PM TSTM WND DMG 2 S CHATHAM 44.14N 71.01W
08/21/2009 CARROLL NH TRAINED SPOTTER
TRAINED SPOTTER REPORTED TREES DOWN ACROSS GREEN HILL
ROAD IN SOUTH CHATHAM. TIME ESTIMATED BY RADAR.
0415 PM HEAVY RAIN 2 E DANBURY 43.52N 71.82W
08/21/2009 M0.89 INCH MERRIMACK NH PUBLIC
COCORAHS OBSERVER REPORTED 0.89 INCHES TOTAL AND 0.19 IN
THE PAST 30 MINUNTES. MINOR FLOODING WAS ALSO REPORTED.
0425 PM FUNNEL CLOUD 2 NW NORWAY 44.23N 70.57W
08/21/2009 OXFORD ME TRAINED SPOTTER
TRAINED SPOTTER REPORTED A FUNNEL CLOUD NORTHWEST OF
NORWAY WITH 15 TREES DOWN ON DOVE WAY AND NUMEROUS TREES
DOWN ON CROCKETT RIDGE ROAD. ONE TREE REPORTED ON A HOUSE
ON CROCKETT RIDGE ROAD.
0429 PM TSTM WND DMG STONEHAM 44.25N 70.81W
08/21/2009 OXFORD ME PUBLIC
HAM RADIO OPERATORS RECEIVED REPORTS OF TREES IN ROADWAY
IN STONEHAM, TIME BASED ON RADAR.
0430 PM LIGHTNING FRYEBURG 44.02N 70.98W
08/21/2009 OXFORD ME TRAINED SPOTTER
HAM RADIO OPERATORS REPORT LIGHTNING STRUCK A TRANSFORMER
CAUSING A FIRE IN FRYEBURG.
0430 PM LIGHTNING 4 W NEWRY 44.49N 70.87W
08/21/2009 OXFORD ME AIRPLANE PILOT
HAM RADIO OPERATORS REPORT LIGHTNING STRUCK A SHED ON
POND ROAD IN OXFORD.
0434 PM TSTM WND DMG 5 NNW OSSIPEE 43.76N 71.14W
08/21/2009 CARROLL NH PUBLIC
HAM RADIO OPERATORS REPORT POWERLINES DOWN ON OSSIPEE
MOUNTAIN ROAD IN OSSIPEE.
0434 PM TSTM WND DMG 5 N SOUTH PARIS 44.29N 70.50W
08/21/2009 OXFORD ME TRAINED SPOTTER
HAM RADIO OPERATORS REPORTED TREES DOWN ON PARIS HILL
ROAD IN PARIS.
0439 PM HAIL SWEDEN 44.13N 70.82W
08/21/2009 E1.75 INCH OXFORD ME PUBLIC
PUBLIC REPORTS GOLF BALL SIZE HAIL IN SWEDEN.
0439 PM HEAVY RAIN 3 ESE JEFFERSON 44.40N 71.43W
08/21/2009 M1.25 INCH COOS NH TRAINED SPOTTER
TRAINED SPOTTER REPORTED RAINFALL OF 1.25 INCHES IN 25
MINUTES WITH SOME POWER OUTAGES AND FREQUENT LIGHTNING.
0445 PM TSTM WND DMG PARIS 44.26N 70.51W
08/21/2009 OXFORD ME TRAINED SPOTTER
TRAINED SPOTTER REPORTS POWERLINES DOWN IN PARIS.
0459 PM TSTM WND DMG 1 W HIRAM 43.88N 70.82W
08/21/2009 OXFORD ME UTILITY COMPANY
CENTRAL MAINE POWER REPORTS TREES ON POWERLINES ON HIRAM
HILL ROAD, TIME ESTIMATED BY RADAR.
0502 PM TSTM WND DMG POLAND 44.06N 70.39W
08/21/2009 ANDROSCOGGIN ME TRAINED SPOTTER
TRAINED SPOTTER REPORTED NUMEROUS TREES DOWN ON PLEASANT
STREET WITH POWER OUTAGES IN NORWAY. TIME ESTIMATED BY
RADAR.
0503 PM HEAVY RAIN 1 NE BERLIN 44.48N 71.18W
08/21/2009 M1.67 INCH COOS NH PUBLIC
COCORAHS OBSERVER REPORTED RAINFALL OF 1.67 INCHES IN THE
LAST HOUR WITH GUSTY WINDS.
0506 PM TSTM WND DMG 3 NNE SOUTH PARIS 44.27N 70.49W
08/21/2009 OXFORD ME TRAINED SPOTTER
TRAINED SPOTTER REPORTED TREES IN ROADWAY ON HIGH STREET
IN PARIS.
0523 PM HEAVY RAIN 1 ENE BROWNFIELD 43.94N 70.90W
08/21/2009 M0.92 INCH OXFORD ME PUBLIC
PUBLIC REPORTS RAINFALL OF 0.92 INCHES IN THE PAST 15
MINUTES.
0523 PM HAIL 1 E NAPLES 43.97N 70.59W
08/21/2009 E0.75 INCH CUMBERLAND ME AMATEUR RADIO
0530 PM HEAVY RAIN WATERFORD 44.18N 70.72W
08/21/2009 M2.16 INCH OXFORD ME PUBLIC
PUBLIC REPORTS RAINFALL OF 2.16 INCHES BETWEEN 4 AND 530
PM IN WATERFORD. MINOR FLOODING WAS ALSO REPORTED WITH
BRIEF POWER OUTAGES.
0537 PM FUNNEL CLOUD STANDISH 43.74N 70.55W
08/21/2009 CUMBERLAND ME PUBLIC
PUBLIC REPORTS A FUNNEL CLOUD IN STANDISH AT THE
INTERSECTION OF ROUTE 114 AND ROUTE 35. TIME BASED ON
RADAR.
0538 PM FUNNEL CLOUD STANDISH 43.74N 70.55W
08/21/2009 CUMBERLAND ME PUBLIC
PUBLIC REPORTS A FUNNEL CLOUD NEAR STANDISH.
0540 PM TSTM WND GST POLAND 44.06N 70.39W
08/21/2009 M58.00 MPH ANDROSCOGGIN ME CO-OP OBSERVER
COOPERATIVE OBSERVER REPORTS A 58 MPH WIND GUST IN
POLAND.
0615 PM TSTM WND DMG 5 W POLAND 44.06N 70.49W
08/21/2009 OXFORD ME PUBLIC
PUBLIC REPORTS TREES DOWN IN WEST POLAND ON MAGUIRE HILL
ROAD.
0615 PM TSTM WND DMG GORHAM 43.68N 70.44W
08/21/2009 CUMBERLAND ME LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS TREES DOWN ON NORTH HICKORY ROAD
IN GORHAM. TIME BASED ON RADAR.
0615 PM FLASH FLOOD THORNTON 43.89N 71.68W
08/21/2009 GRAFTON NH LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS LEBRECQUE ROAD IS WASHED OUT.
TIME BASED ON RADAR.
0630 PM FLASH FLOOD LIVERMORE 44.02N 71.45W
08/21/2009 GRAFTON NH LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS TRIPOLI ROAD IS WASHED OUT IN
LIVERMORE, TIME BASED ON RADAR.
0630 PM TSTM WND DMG GARDINER 44.23N 69.78W
08/21/2009 KENNEBEC ME TRAINED SPOTTER
HAM RADIO OPERATORS RECEIVED REPORT OF TREES DOWN IN
GARDINER, TIME ESTIMATED BY RADAR.
0630 PM TSTM WND DMG SOLON 44.95N 69.86W
08/21/2009 SOMERSET ME LAW ENFORCEMENT
SOMERSET DISPATCH REPORTED TREES ON POWERLINES IN SOLON,
TIME BASED ON RADAR.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1004 AM EDT SAT AUG 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL DANVILLE 42.91N 71.12W
08/21/2009 E0.75 INCH ROCKINGHAM NH PUBLIC
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1205 PM EDT SAT AUG 22 2009 MEZ023-NHZ013-014-221645- COASTAL ROCKINGHAM-COASTAL YORK-INTERIOR ROCKINGHAM- 1205 PM EDT SAT AUG 22 2009 ...STRONG THUNDERSTORMS WILL IMPACT YORK COUNTY AND ROCKINGHAM COUNTY THROUGH 1245 PM EDT... AT 1204 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES SOUTH OF SOUTH HAMPTON...MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND EAST HAMPSTEAD... SALEM...PLAISTOW...NEWTON...ATKINSON...KINGSTON STATE PARK...SOUTH HAMPTON...KINGSTON...EAST KINGSTON AND SEABROOK THROUGH 1245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. IN ADDITION...AS MUCH AN INCH OF RAIN MAY FALL IN LESS THAN AN HOUR. THE ADDITIONAL RAIN MAY RESULT IN LOCALIZED STREET FLOODING.
The Portland,ME radar (KGYX), 106 km away, was scanning. The volume nearest the first event began at 16:55 UTC.
1 hail. Local standard time, as filed.
A severe thunderstorm produced .88 inch hail in Newmarket.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Hampshire in 2009Every state in 2009This day in weather historyWarnings in New Hampshire, August 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 195265.